So whilst I await further test results and my second opinion referral to a rheumy who specialises in seronegative, i've been told I definitely have chronic neuropahy resulting form my spinal injury following my snowboarding accident.
I went to the pain clinic on Friday and was told Tapentadol was my best bet. I was told I would never be pain free, but that I might expect to see a 50% improvement. This is a new drug, specifically designed to treat chronic pain after spinal injury, but it's pretty nasty stuff.
It's a controlled substance, has some horrendous potential allergic reaction, side and withdrawal effects and is highly addictive (it is similar to Morphine), but apparently more effective for this kind of pain.
Apart from possible side effects, I never expected taking a new pain medication would cause my symptoms to be even worse though, and i'm pretty freaked out and worried.
I got my partner to read all the side effects information and was told by my specialist I absolutely had to read the important information section. I let my partner read the rest and after I took my first dose, reported to him the plethora of strange sensations, pains and so on I was getting, some, but not all of which were reported in the known side effects, both common and uncommon.
Since starting these meds, my pain levels have sky rocketed. My joints in particular are much, much more painful and i've been flaring between a 5 and a 9 for the past 36 hours. The medicine does not need time to build in the system and works effectively after just 30 minutes from the first dose, however anyone taking it should wait 2 weeks before assessing if it has indeed helped bring down the overall level of pain.
Side effects for me so far:
Confusion and fuzzy head
Stabbing pain in eyes
Extremely dry, tired eyes
insomnia (both falling to sleep and early waking)
Pins and needles in back of head and neck
Extreme sense of pressure across front of head and sinus
Suddenly getting red hot
Uncontrollable muscle twitches/spasms
On top of this my pain is much higher than usual. The joint pain is more intense and i've got aching pulsing sensations in my fingers and in my muscles (never had muscle pains/aches before).
Have any of you taken medication that has made your pain (original pain, not side effects) much worse in the short term?